Flash Flood, Park
- When
- August 2, 2:45 PM MST to 4:30 PM MST
- Where
- Park County, 7.37 mi NNW of Bailey to 4.65 mi N of Bailey
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.498, -105.523
Heavy rain caused localized flash flooding in northeast Park County. 76 inches of rainfall in one hour.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Heavy rain caused localized flash flooding in northeast Park County. A trained spotter measured 3.76 inches of rainfall in one hour. Flash flooding was reported along Deer Creek. County Road 43 became impassable at Buggy Whip, above State Highway 285. Water was also reported in a nearby residence.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 2, 2:00 PM MST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT THU AUG 02 2007 .SHORT TERM...PLENTY OF LOW LEVEL MOISTURE ON THE PLAINS BEHIND YESTERDAYS FRONT WITH DEWPOINTS ONLY DROPPING INTO THE MID TO UPPER 50S THIS AFTERNOON TO LOWER 60S FARTHER EAST. COOLER TEMPERATURES THOUGH ARE ALSO IN PLACE AND THIS HAS KEPT MOST OF THE PLAINS CAPPED SO FAR EXCEPT FOR AN AREA OF CONVERGENCE ALONG THE PALMER DIVIDE. IT MAY REMAIN TOO COOL FOR CONVECTION TO DEVELOP OVER THE MORE EASTERN PLAINS...BUT STORMS FROM ELSEWHERE COULD MOVE IN EVEN AFTER DARK. FLOW IS BECOMING MORE SELY AND INCREASING AND THE NAM SHOWS PRETTY BRISK SE FLOW OVERNIGHT WHICH COULD SUPPORT SOME STORMS WELL INTO THE NIGHT ON THE PLAINS THAT MOVE IN FROM THE WEST. THE UPPER LEVEL FLOW IS MORE FAVORABLE TODAY FOR STORMS TO MOVE TO THE EAST AS THE UPPER LEVEL RIDGE HAS SHIFTED SLIGHTLY EAST AND SOUTH. SO WITH STORMS DEVELOPING NOW IN THE MOUNTAINS IN THE MONSOON MOISTURE THESE ARE EXPECTED TO EVENTUALLY PUSH OFF/REDEVELOP EASTWARD INTO THE URBAN CORRIDOR OVER THE NEXT FEW HOURS. SO FAR STORMS ARE MOVING FROM THE SOUTHWEST BUT HAVE WEEKEND AS THEY COME OFF THE FOOTHILLS WITH THE LOWER LEVEL AIR STILL TOO STABLE. TEMPERATURES HAVE WARMED INTO THE LOW 80S WHICH SHOULD BE GETTING CLOSER TO SUPPORTING STORMS OFF THE FOOTHILLS. LATEST ACARS SOUNDINGS HEADING EAST INDICATE A SLIGHT COOLING WHERE THE CAP NEAR 700 MB WAS BUT AN INCREASE IN THE HIGHER LEVEL TEMPS AND THIS MAY BE WHAT IS ALSO KEEPING THINGS DOWN. BUT WITH MOISTURE HOLDING (GPS PRECIPITABLE WATER INSTRUMENT IN BOULDER HAS SHOWN PRECIPITABLE WATER INCREASING ALL DAY WITH OVER 1.3 INCHES NOW) WOULD HAVE TO THINK STORMS HAVE A DECENT CHANCE OF GETTING ONTO THE PLAINS. PROBABLY THE 40 PERCENT POPS CURRENTLY IN THE FORECAST FOR THIS EVENING WILL SUFFICE. GIVEN SOME UNCERTAINTIES WILL HOLD OFF ON HOISTING ANY FLASH FLOOD WATCH AT THIS TIME BUT CERTAINLY AT LEAST BRIEF HEAVY RAINS COULD BE PRODUCED BY SOME STORMS. TOMORROW THE FLOW BECOMES EVEN MORE WESTERLY ALOFT AND THE MAIN MOISTURE PLUME CENTERS OVER THE MOUNTAINS SO STORMS SHOULD BE ABLE TO EASILY MOVE OFF THE HIGHER TERRAIN. TEMPERATURES ARE ALSO EXPECTED TO REBOUND BUT THE AMOUNT OF LOW LEVEL MOISTURE AND THE CAP STRENGTH WILL BE THE UNCERTAINTIES. PRETTY MUCH KEPT THE CURRENT FORECAST WHICH INDICATES BEST CHANCE ON THE PLAINS AS YOU MOVE CLOSER TO THE FOOTHILLS WITH A CAP HOLDING THINGS DOWN FARTHER EAST. .LONG TERM...HOPE REMAINS ALIVE FOR THOSE OF US STILL WISHING FOR SOME BENEFICIAL RAINFALL. HOT MID-UPPER LEVEL TEMPERATURES AT THE CORE OF THE MEAN HIGH PRES RIDGE ALOFT NOW WOBBLING OVER THE STATE STILL PROGGED BY THE VARIOUS MODELS AT OUR DISPOSAL TO SHIFT E-SEWRD OVER THE NEXT FEW DAYS. THIS E-SEWRD DISPLACEMENT WILL ALLOW A SIMILAR SHIFT IN THE SUBTROPICAL MOISTURE PLUME CURRENTLY TO OUR WEST...BUT IT NOW APPEARS NOT UNTIL LATE IN THE WEEKEND. EVEN SO A SLIGHT SHIFT IN TH RIDGE RESULTS IN SLIGHT COOLING ALOFT ON SATURDAY. AT LOWER LEVELS...WIND/TEMPERATURE/PRESSURE FIELDS SHOW A WEAK FRONTAL BNDRY SLIDING SWRD ACROSS THE NERN PLAINS SATURDAY MORNING. DO NOT SEE MUCH COOLING WITH ITS PASSAGE...BUT DEWPT AND THETA-E FIELDS INDICATE A STEADY REDUCTION IN LOW-LEVEL MOISTURE BEHIND THE FRONT THROUGH THE DAY. HOWEVER FORECAST SOUNDINGS AND SPATIAL CROSS SECTIONS STILL INDICATE ADEQUATE MOISTURE...AND STEEP ENOUGH LAPSE RATES TO GENERATE SCATTERED T-STORMS IN THE HIGH COUNTRY AND FOOTHILLS AND ISOLATED TO WDLY SCATTERED STORMS ON THE PALMER DVD AND NEARBY PLAINS DURING THE AFTERNOON AND EVENING. POST-FRONTAL ENVIRONMENT FARTHER OUT ACROSS THE NERN PLAINS APPEARS TOO STABLE FOR ANY T-STORMS DVLPMNT. EXPECT TEMPERATURES ON SATURDAY TO BE ABOUT THE SAME AS THE DAY BEFORE EVEN WITH THE WEAK FRONTAL PASSAGE. BY SUNDAY...WITH THE MONSOONAL MOISTURE PLUME INCHING CLOSER TO THE FRONT RANGE...CHANCES FOR MEASURABLE PRECIPITATION SHOULD GO UP. MODELS SHOW THE PREVIOUS DAYS FRONTAL BNDRY STALLING OUT SOMEWHERE ACRS SERN COLORADO. MODELS SHOW SELY LOW-LEVEL FLOW DVLPG ON THE PLAINS DURING THE MORNING WHICH ADVECTS HIGHER THETA-E AIR UP FM SERN COLORADO/SWRN KANSAS DURING THE DAY. AS A RESULT SFC BASED CAPES BY AFTERNOON IN THE 1500-2500 J/KG JUST EAST OF THE I-25 URBAN CORRIDOR. FURTHERMORE MODELS HINT AT A WEAK DISTURBANCE NEAR 500MB WHICH THEY SHOW PASSING OVER THE AREA AROUND 00Z/MONDAY. FOR THESE REASONS...HAVE RAISED PRECIP CHANCES ALL AREAS...ESPLY DURING THE EVENING HOURS. AS FOR TEMPERATURES...SLIGHT MODERATION IN THE POST FRONTAL ENVIRONMENT SHOULD EQUATE TO A 1-3F WARMUP IN DAYTIME SFC TEMPERATURES. BY MONDAY...MODELS SHOW THE BACK EDGE OF THE SUBTROPICAL MOISTURE PLUME PASSING OVER THE AREA. EMBEDDED WITHIN THIS FLOW MODELS SHOW A WELL PRONOUNCED MID-LEVEL SHORTWAVE TROUGH AND VORT MAXIMA. TIMING THEIR ARRIVAL ALWAYS A BIG CHALLENGE. BUT SHOULD THIS FEATURE ARRIVE AS PROGGED BY THE GFS...SOMETIME LATE AFTERNOON OR EVENING...COULD SEE THE BEST CHANCE FOR SIGNIFICANT RAINFALL ACROSS THE CWFA...MAYBE A BIT TOO MUCH RAIN IN SOME AREAS. OF COURSE TIMING THESE FEATURES THIS FAR OUT IS ALWAYS A REAL CHALLENGE. FOR THAT REASON WILL REFRAIN FROM MAKING TOO MANY CHANGES TO THE PREVIOUS FCST PACKAGE. JUST SOMETHING TO KEEP IN MIND. FOR THE REMAINDER OF THE EXTENDED PERIOD...WITH THE MEAN UPPER RIDGE MAKING SLOW WWRD PROGRESS BACK OVER THE CNTRL/SRN ROCKY MTN REGION BY MIDWEEK...SHOULD SEE A GRADUAL REDUCTION IN STORM COVERAGE AS WELL AS A SLIGHT INCREASE IN TEMPERATURES EACH DAY. && .AVIATION...LIKELY TRW HIGHER TERRAIN AND SCT TRW LOWER TERRAIN THROUGH 06Z. SOME STORMS COULD LINGER LATER.S MVFR CONDITONS CIGS/VSBYS POSSIBLE WITH PASSING TSRA THUR PRD. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SZOKE/BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1105 AM MDT THU AUG 02 2007 COZ030>051-031200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT THU AUG 02 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MOISTURE HAS INCREASED TODAY AT LOW LEVELS WITH EASTERLY FLOW. TEMPERATURES THOUGH WILL BE COOLER THAN YESTERDAY AND THIS WILL KEEP THE ATMOSPHERE CAPPED FOR AWHILE. THE CAP SHOULD BE ABLE TO BREAK IN THE MOUNTAINS AND FOOTHILLS AS THERE IS BETTER HEATING IN THESE AREAS...SO THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON. THESE STORMS ARE EXPECTED TO DRIFT EASTWARD OFF THE FOOTHILLS AS THERE IS A LITTLE MORE WESTERLY FLOW AT HIGHER LEVELS TODAY. THIS SHOULD BRING THUNDERSTORMS INTO THE URBAN CORRIDOR BY ABOUT 2PM BUT CONTINUING INTO THE EVENING. FARTHER EAST STORMS SHOULD BE MORE SCATTERED AND DEVELOP LATER BUT COULD PERSIST WELL INTO THE NIGHT. STORMS THAT DO DEVELOP TODAY COULD PRODUCE HEAVY RAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH EARLY NEXT WEEK AS A PLUME OF QUITE MOIST AND UNSTABLE AIR HANGS OVER THE REGION. SOME OF THESE STORMS LATE IN THE DAY MAY PRODUCE LOCALLY HEAVY RAINFALL...MAINLY OVER AND NEAR THE MOUNTAINS. THEN LOOK FOR A RETURN TO SOMEWHAT DRIER AND WARMER CONDITIONS BY TUESDAY AS THE HIGH PRESSURE RIDGE ALOFT SHIFTS BACK OVER COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D/L/SZOKE/BAKER
The Denver radar (KFTG), 90 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49297.